Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 21, 2013, 7:00 PM EDT for 4 counties in New York. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 7:00 PM EDT (23:00 UTC)
- Expired
- May 21, 2013, 8:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 94 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:32 PM EDT | TSTM WND DMG | Lake Placid, NY | FRANKLIN COUNTY EM DISPATCHER ALSO REPORTED TREES DOWN ON POWERLINES IN LAKE PLACID. |
| May 21, 7:32 PM EDT | TSTM WND DMG | Paul Smiths, NY | FRANKLIN CTY EM DISPATCHER REPORTED TREES DOWN ON POWERLINE WIRES IN PAUL SMITHS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
033
WUUS51 KBTV 212300
SVRBTV
NYC019-031-033-089-220000-
/O.NEW.KBTV.SV.W.0002.130521T2300Z-130522T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
700 PM EDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...
SOUTHWESTERN CLINTON COUNTY IN NORTHERN NEW YORK...
FRANKLIN COUNTY IN NORTHERN NEW YORK...
EASTERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...
* UNTIL 800 PM EDT.
* AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCINGDAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM
PARISHVILLE TO CARRY FALLS RESERVOIR TO WANAKENA...AND WERE MOVING
EAST AT 40 MPH.
AT 630 PM DOWNED TREES AND POWERLINES WERE REPORTED IN CANTON WITH
THESE STORMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
ST. REGIS FALLS...CHILDWOLD...TUPPER LAKE...SANTA CLARA...SARANAC
INN...PAUL SMITHS...BRYANTS MILL...CHASM FALLS...LYON MOUNTAIN...
RIVERVIEW...
THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4476 7387 4440 7386 4400 7402 4399 7427
4411 7429 4405 7505 4438 7485 4474 7491
TIME...MOT...LOC 2258Z 268DEG 37KT 4466 7476 4438 7472
4406 7492
$$2 follow-up statements
440
WWUS51 KBTV 212325
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
725 PM EDT TUE MAY 21 2013
NYC019-031-033-089-220000-
/O.CON.KBTV.SV.W.0002.000000T0000Z-130522T0000Z/
ESSEX NY-CLINTON NY-FRANKLIN NY-ST. LAWRENCE NY-
725 PM EDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN ST. LAWRENCE...SOUTHERN FRANKLIN...SOUTHWESTERN
CLINTON AND WEST CENTRAL ESSEX COUNTIES IN NORTHERN NEW YORK...
AT 718 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM ST. REGIS FALLS TO ST. REGIS MOUNTAIN TO HORSESHOE
LAKE...AND WERE MOVING EAST AT 45 MPH.
THESE STORMS HAVE HAD A HISTORY OF KNOCKING DOWN TREES AND
POWERLINES IN CANTON EARLIER THIS EVENING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
CHASM FALLS...SARANAC INN...OWLS HEAD...FRANKLIN FALLS...
RIVERVIEW...LYON MOUNTAIN...
THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4439 7442 4475 7451 4476 7387 4440 7386
4400 7402 4400 7427 4411 7429 4409 7461
TIME...MOT...LOC 2324Z 267DEG 38KT 4472 7437 4439 7428
4407 7449
$$
LOCONTO375
WWUS51 KBTV 212354
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
754 PM EDT TUE MAY 21 2013
NYC019-031-033-089-220004-
/O.EXP.KBTV.SV.W.0002.000000T0000Z-130522T0000Z/
ESSEX NY-CLINTON NY-FRANKLIN NY-ST. LAWRENCE NY-
754 PM EDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LAWRENCE...
SOUTHERN FRANKLIN...SOUTHWESTERN CLINTON AND WEST CENTRAL ESSEX
COUNTIES IN NORTHERN NEW YORK WILL EXPIRE AT 800 PM EDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4439 7442 4475 7451 4476 7387 4440 7386
4400 7402 4400 7427 4411 7429 4409 7461
TIME...MOT...LOC 2354Z 267DEG 38KT 4473 7392 4440 7384
4408 7405
$$
LOCONTOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:26 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 21, 4:26 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 426 PM EDT TUE MAY 21 2013 .SYNOPSIS... AN ACTIVE PERIOD OF WEATHER IS EXPECTED ACROSS THE NORTH COUNTRY THROUGH THURSDAY. A FRONT SETTLES SOUTHWARD THIS AFTERNOON...WITH ADDITIONAL THUNDERSTORMS GENERALLY FOCUSED ACROSS SOUTH-CENTRAL VERMONT. THE BOUNDARY WILL SHIFT BACK NORTH AS A WARM FRONT TONIGHT INTO WEDNESDAY. THE ASSOCIATED WARM AND MOIST AIR MASS FOR WEDNESDAY AND THURSDAY WILL BRING ADDITIONAL ROUNDS OF THUNDERSTORMS BOTH WEDNESDAY AND THURSDAY AFTERNOON. BRIEF HEAVY DOWNPOURS WILL BRING OVER AN INCH OF RAIN TO MOST SECTIONS OF THE NORTH COUNTRY OVER THE NEXT 48 TO 72 HOURS. TEMPERATURES WILL GENERALLY BE ABOVE NORMAL OVER THE NEXT SEVERAL DAYS. A COOLER AND DRIER AIR MASS IS EXPECTED TO RETURN FOR THE UPCOMING HOLIDAY WEEKEND. && .NEAR TERM /UNTIL 8 AM WEDNESDAY MORNING/... AS OF 415 PM EDT TUESDAY...700MB SHORTWAVE RIDGE FLATTENS/SHIFTS EAST OF THE AREA OVERNIGHT. IT APPEARS ANOTHER WEAK WAVE LOW WILL DEVELOP ALONG THE FRONTAL ZONE ACROSS THE NRN GREAT LAKES ALLOWING FOR ANOTHER SURGE OF S-SW FLOW AT 850MB ACROSS FRONTAL ZONE. OVERALL EVOLUTION SUGGESTS INCREASE IN ISENTROPIC ASCENT WITH INCREASING CHANCES FOR SHOWERS AND A FEW ELEVATED TSTMS...ESPECIALLY AFTER MIDNIGHT. HAVE INDICATED MOSTLY CLOUDY TO CLOUDY CONDITIONS....AND THE SOUTH WINDS AND CLOUDS WILL KEEP TEMPS ON THE MILD SIDE...GENERALLY UPR 50S TO AROUND 60. MAINTAINED SLIGHT CHANCE OF TSTM MENTION IN THE FORECAST GRIDS. && .SHORT TERM /8 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 415 PM EDT TUESDAY...NORTH COUNTRY GENERALLY IN THE WARM SECTOR ON WEDNESDAY AS FRONTAL ZONE RETREATS BACK NORTH OF THE INTL BORDER. DIFFICULT TO SEE MUCH IN THE WAY OF LOW-LEVEL CONVERGENCE...AND MID-LEVEL FLOW HAS SLIGHT ANTICYCLONIC CURVATURE. PBL DEWPOINTS DO INCREASE INTO THE LOW 60S...AND WITH PARTIAL SUN CONDITIONS SHOULD RESULT IN SBCAPE VALUES AROUND 1000 J/KG. AGAIN...MARGINAL/WEAK FORCING IN PLAY SO WHILE POTENTIAL FOR ORGANIZED STORMS IS LOW...ISOLD TO SCT -TSRA IS POSSIBLE...LIKELY PEAKING WITH DAYTIME HEATING MAX IN THE MID-LATE AFTN HOURS. A FEW STRONGER STORMS MAY PRODUCE SMALL HAIL WITH LOCALLY HEAVY DOWNPOURS. VALLEY HIGHS ON WEDNESDAY WILL REACH THE UPR 70S TO AROUND 80. POSITIVE TILTED UPR TROUGH AND COLD FRONTAL ZONE APPROACHES SLOWLY LATE WEDNESDAY NIGHT INTO THURSDAY. THIS SHOULD GENERATE A MORE WIDESPREAD THREAT OF SHOWERS AND TSTMS BY THURSDAY AFTN. DEEP- LAYER SWLY FLOW IN ADVANCE OF THE FRONTAL BNDRY WILL ENSURE MOISTURE/SOME INSTABILITY ON THURSDAY...THOUGH MID-LEVEL LAPSE RATES WILL BE RELATIVELY POOR AROUND 6 C/KM. WITH PEAK HEATING...MAY BE SUFFICIENT FOR A SEVERE STORM OR TWO WITH GUSTY WINDS AND MARGINALLY SVR HAIL DURING THURSDAY AFTN...ESPECIALLY CENTRAL/S-CENTRAL VT BASED ON CURRENT INDICATIONS. HIGHS THURSDAY WILL RANGE FROM THE MID-UPR 70S ACROSS VT TO THE UPR 60S TO NEAR 70F IN THE NRN ADIRONDACKS. COLD FRONT WILL FINALLY CROSS THE FORECAST AREA THURSDAY NIGHT...THOUGH UPPER LEVEL TROF AND LOW WILL TRAIL BEHIND. SLOW MOVING FLOW CONTINUES AS SURFACE LOW SLOWLY CREEPS EASTWARD AWAY FROM THE REGION. CHANCE FOR SHOWERS FINALLY DECREASES AT THE END OF THE PERIOD THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 225 PM EDT TUESDAY...DEPARTING LOW PRESSURE SYSTEM WILL HAVE POSITIVELY TILTED UPPER LEVEL TROUGH MOVE OVER THE NORTH COUNTRY ON FRIDAY...KEEPING CHC OF SHOWERS OVER MUCH OF THE AREA. LATE FRIDAY IN TO FRIDAY NIGHT...TROUGH LOOKS TO TILT NEUTRAL TO NEGATIVE AS THE SFC LOW PUSHES OFF THE NEW ENGLAND COAST. SFC LOW TRAVERSES NEWD NEAR NEWFOUNDLAND...KEEPING BACK/WRN EDGE OF PRECIP NEAR VT...THEREFORE HAVE KEPT SLGT CHC POPS OVER VT FRIDAY NIGHT THROUGH FIRST HALF OF SATURDAY. AS HIGH PRESSURE BUILDS OVER SW HUDSONS BAY...EXTENDING SWD OVER THE CENTRAL GREAT LAKES...A SHORTWAVE ROTATING ABOUT THE UPPER LEVEL LOW OVER NEW ENGLAND WILL BE FAIRLY DRY BUT BRING CLOUDS FOR THE REST OF SATURDAY INTO SATURDAY NIGHT. ON SUNDAY...SOME TROUGHINESS REMAINING OVER ERN ZONES...WITH CLOUDS OVER MOST OF VT. THE SFC HIGH PRESSURE AND SOME UPPER LEVEL RIDGING WILL TAKE HOLD OF THE REGION FOR THE REST OF THE PERIOD. BELOW NORMAL MAX TEMPS WILL GRADUALLY TREND WARMER THROUGHOUT THE PERIOD WITH MIN TEMPS GENERALLY IN THE 40S. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... THROUGH 18Z WEDNESDAY...COMPLEX FCST AS LL MOISTURE CONTINUES OVER MUCH OF THE AREA...WITH SOME BREAKS IN CLOUDS TO THE SOUTH TRYING TO REACH NORTH. FRONTAL SYSTEM TO THE SOUTH ALSO HAS INCREASING INSTABILITY ALONG IT...TRIGGERING SOME SHOWERS AND THUNDERSTORMS WHICH SHOULD REMAIN SOUTH OF THE TAF SITES. MORE CLOUDS MOVING IN FROM THE WEST. VRB CONDITIONS WILL PERSIST THIS AFTN...MAINLY MVFR WITH PERIODS OF IFR CIGS. MPV AND RUT SEEING THE MOST BREAKS IN CLOUDS AND VFR CONDITIONS...BUT MOISTURE AND MVFR CIGS WILL REACH THESE SITES IN THE LATE AFTN TO EARLY EVENING HRS. MORE FOG/BR AND LOW CIGS WL BE POSSIBLE THIS EVENING ACRS TAF SITES WITH LIGHT WINDS AND PLENTY OF LLVL MOISTURE. ALSO...ANOTHER ROUND OF SHOWERS WITH EMBEDDED THUNDERSTORMS WL BE POSSIBLE AFT 01Z TONIGHT...WITH MVFR TO IFR IN THE HEAVIER SHOWERS. SHOWERS WILL TAPER OFF BY MID MORNING HOURS...WITH GRADUALLY IMPROVING CONDITIONS. OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...OCCASIONAL SHOWERS WITH EMBEDDED THUNDERSTORMS WL CONT FOR WEDS INTO THURS...BEFORE SFC HIGH PRES AND CLRING DEVELOPS BY THE WEEKEND. VFR WITH PERIODS OF MVFR CONDITIONS IN THE HEAVIER SHOWERS/STORMS WL BE POSSIBLE. IN ADDITION...AREAS OF FOG/BR WITH LIFR CONDITIONS WL BE POSSIBLE AT SLK/MPV. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...BANACOS/NEILES NEAR TERM...BANACOS/NEILES SHORT TERM...BANACOS/NEILES LONG TERM...KGM AVIATION...KGM
Hazardous weather outlook, May 21, 4:52 AM EDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 452 AM EDT TUE MAY 21 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-220900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 452 AM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABILITY OF PRODUCE BRIEF GUSTY WINDS...LOCALIZED HEAVY DOWNPOURS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SURFACE BOUNDARY DRAPED ACROSS THE NORTH COUNTRY WILL PRODUCE DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. THE GREATEST POTENTIAL FOR STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE ON THURSDAY AFTERNOON AND EVENING. THE MAIN THREAT WOULD BE GUSTY WINDS AND SMALL HAIL. IN ADDITION...DANGEROUS CLOUD TO GROUND LIGHTNING IS LIKELY...ALONG WITH VERY HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 21, 5:45 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
545 PM EDT TUE MAY 21 2013
NYZ029-030-087-212245-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
545 PM EDT TUE MAY 21 2013
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH ST. LAWRENCE AND
WEST CENTRAL FRANKLIN COUNTIES...
AT 542 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 15
MILES NORTH OF ATHENS TO ALEXANDRIA BAY TO 18 MILES WEST OF
WATERTOWN...MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SOUTH HAMMOND...SCHERMERHORN LANDING...MACOMB...ROSSIE...DE
PEYSTER...NORTH GOUVERNEUR...DE KALB JUNCTION...RENSSELAER FALLS...
POTSDAM...FINE...CLARE...STAR LAKE...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4444 7581 4448 7582 4471 7550 4472 7547
4468 7457 4409 7462 4408 7463 4404 7506
4432 7570 4440 7585
LOCONTOSpecial weather statement, May 21, 6:01 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
601 PM EDT TUE MAY 21 2013
NYZ034-035-VTZ009-011-012-018-019-212300-
EASTERN ADDISON VT-EASTERN ESSEX NY-EASTERN RUTLAND VT-
WESTERN ADDISON VT-WESTERN ESSEX NY-WESTERN RUTLAND VT-WINDSOR VT-
601 PM EDT TUE MAY 21 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHERN RUTLAND...
NORTHWESTERN WINDSOR...SOUTHEASTERN ESSEX AND SOUTHERN ADDISON
COUNTIES...
AT 554 PM EDT...A STRONG THUNDERSTORM WAS 3 MILES WEST OF HAGUE...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
TICONDEROGA...BENSON...CHIPMANS POINT...HORTONIA...ORWELL...
HUBBARDTON...SUDBURY...FLORENCE...BRANDON...HOLDEN...CHITTENDEN...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4369 7341 4372 7338 4379 7336 4380 7338
4378 7363 4382 7364 4388 7343 4390 7280
4363 7278 4364 7343
LOCONTOSpecial weather statement, May 21, 6:21 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
621 PM EDT TUE MAY 21 2013
NYZ034-035-VTZ009-011-212300-
EASTERN ESSEX NY-WESTERN ADDISON VT-WESTERN ESSEX NY-
WESTERN RUTLAND VT-
621 PM EDT TUE MAY 21 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH SOUTHEASTERN ESSEX...
SOUTHWESTERN ADDISON AND WEST CENTRAL RUTLAND COUNTIES...
AT 617 PM EDT...A STRONG THUNDERSTORM WAS 4 MILES NORTHEAST OF
MINERVA...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SCHROON LAKE...SOUTH SCHROON...PHAROAH MOUNTAIN...NORTH HUDSON...
PHAROAH MOUNTAIN...PARADOX...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4364 7343 4369 7341 4376 7336 4379 7336
4380 7338 4374 7406 4386 7407 4393 7401
4409 7335 4363 7335
KGMLocal storm report, May 21, 6:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
655 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG CANTON 44.60N 75.17W
05/21/2013 ST. LAWRENCE NY TRAINED SPOTTER
TELEPHONE POLE DOWN ACROSS PINK SCHOOLHOUSE RD AND
TREES AND WIRES DOWN ALONG COUNTY RTE 21
&&
EVENT NUMBER BTV1300032
KGMThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 5:45 PM EDT | Special Weather Statement | BTV | St. Lawrence | 60 min |
| May 21, 6:07 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 53 min |
| May 21, 6:21 PM EDT | Special Weather Statement | BTV | Essex | 39 min |
| May 21, 7:47 PM EDT | Special Weather Statement | BTV | Clinton, Essex | 58 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.